Complete transversals and the classification of singularitie

Bruce, J.W., Kirk, N.P. and du Plessis, A.A. (1997) Complete transversals and the classification of singularitie. Nonlinearity, 10 (1). pp. 253-275. ISSN 0951-7715 DOI

Item not available from this archive.


The classification of map-germs (up to a variety of equivalences) has many applications in differential geometry, to the study of wavefronts and caustics and to bifurcation theory. In a previous paper the first and last authors together with C T C Wall, gave some useful criteria for map-germs to be finitely determined with respect to a wide range of equivalence relations. The results presented in this paper, used in conjunction with these determinacy techniques, provide a very efficient classification procedure. Moreover, we show that the algebraic criteria involved in these calculations may be reduced to finite-dimensional symbolic problems which may be performed by a computer.

Item Type: Article
Subjects: Q Science > QA Mathematics
Date Deposited: 17 Jan 2011 11:50

Archive staff only

Item control page Item control page